Friday morning I'm going to my onc for a routine follow-up--it will almost be one year since dx (actual dx was Jan 31st).
In the past I have gone in just to make sure things are on course, and I never really worried about side effects because I was too concerned about other things. But now that I am PCRU, I think I'm going to take some time to ask him a few questions.
One thing I'm thinking about is my magnesium levels. I have some cramps but I also have this irritability or tenseness in my body that I deal with, which comes at unexpected times without triggers. I had a major anxiety problem beginning in March (first panic attack) that started slow but increased during the summer and hit its peak when I had a big panic attack at work and had to leave. Anyway, I took Ativan sparingly beginning in March (I took my last one in mid-September, only took about 10 pills total since I got them) and got everything under control with counseling. There's a lot less on my plate but every so often I have mild feelings of anxiousness or really irritability, like my body is tense and irritated and not my mind. Considering this never happened before the TKIs, I wondered if some of the lingering effects could be related to magnesium levels--I have read numerous places saying that low magnesium could cause this. Should I ask my onc if he will do a special test to check these levels (I always get CBC and chem 14 when I go see him, but I think I need something else for magnesium).
In any case I should probably take a supplement because I know I don't get enough in my diet. Does anyone have a good recommendation? I was using a calcium/magnesium supplement, but it always made me feel weird and to get the full dose I was supposed to take 3 huge pills twice daily; seemed a bit of a rip-off.